Alert archive / New York / Flash Flood Warnings in 2010
Flash Flood Warning 9, NWS Albany, NY
NWS Albany, NY issued this flash flood warning at Jul 17, 2010, 10:20 PM EDT for Fulton County, New York. It was in force for 2 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 17, 2010, 10:20 PM EDT (02:20 UTC)
- Expired
- Jul 18, 2010, 12:22 AM EDT
- In force
- 2 hr
- Issued by
- NWS Albany, NY
- Area
- Storm-based polygon
- Flood severity
- None
County Fulton County, NY
The radar
The Albany radar (KENX), 81 km from the middle of the area, began a volume at 02:22 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Albany, NY (KALY), launched 00:00Z, 2.3 hours before the alert went out and 88 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 591 J/kg
- Mixed-layer CIN
- -50 J/kg
- Mixed-layer LCL
- 2020 m above ground
- 0-6 km bulk shear
- 41 kt
- 0-1 km storm-relative helicity
- 57 m²/s²
- 0-3 km storm-relative helicity
- 148 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 1.8
The text
As transmitted, in the capitals the NWS used until 2016.
027
WGUS51 KALY 180220
FFWALY
NYC035-180515-
/O.NEW.KALY.FF.W.0009.100718T0220Z-100718T0515Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE ALBANY NY
1020 PM EDT SAT JUL 17 2010
THE NATIONAL WEATHER SERVICE IN ALBANY HAS ISSUED A
* FLASH FLOOD WARNING FOR...
WESTERN FULTON COUNTY IN EASTERN NEW YORK...
* UNTIL 115 AM EDT
* AT 1006 PM EDT...THE NATIONAL WEATHER SERVICE HAS RECEIVED A REPORT
OF FLASH FLOODING FROM A BEAVER DAM BREAK FROM THE FULTON COUNTY SHERIFFS
OFFICE. PORTIONS OF STATE ROUTE 29 HAS WATER FLOWING OVER THE ROAD
IN THE TOWN OF OPPENHEIM.
* LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO OPPENHEIM.
ADDITIONAL LIGHT RAINFALL AMOUNTS ARE POSSIBLE IN THE WARNED AREA OF
UNDER A HALF AN INCH.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE
ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS
SAFELY. MOVE TO HIGHER GROUND.
A FLASH FLOOD WARNING MEANS THAT FLOODING IS IMMINENT OR OCCURRING.
IF YOU ARE IN THE WARNING AREA MOVE TO HIGHER GROUND IMMEDIATELY.
RESIDENTS LIVING ALONG STREAMS AND CREEKS SHOULD TAKE IMMEDIATE
PRECAUTIONS TO PROTECT LIFE AND PROPERTY. DO NOT ATTEMPT TO CROSS
SWIFTLY FLOWING WATERS OR WATERS OF UNKNOWN DEPTH BY FOOT OR BY
AUTOMOBILE.
PLEASE REPORT FLOODING TO THE NATIONAL WEATHER SERVICE BY EMAIL AT
ALB.STORMREPORT@NOAA.GOV.
&&
LAT...LON 4312 7474 4315 7474 4316 7472 4318 7471
4318 7470 4327 7470 4325 7460 4301 7465
4305 7475 4311 7475
$$
TAW1 follow-up statement
938
WGUS71 KALY 180422
FFSALY
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE ALBANY NY
1222 AM EDT SUN JUL 18 2010
NYC035-180430-
/O.CAN.KALY.FF.W.0009.000000T0000Z-100718T0515Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
FULTON NY-
1222 AM EDT SUN JUL 18 2010
...THE FLASH FLOOD WARNING HAS BEEN CANCELLED FOR WESTERN FULTON
COUNTY...
THE THREAT FOR FLASH FLOODING FROM THE BEAVER DAM BREAK HAS
DIMINISHED. THE WATER HAS RECEDED OFF STATE ROUTE 29 IN OPPENHEIM.
THE ROAD IS BEING REPAIRED.
PLEASE REPORT FLOODING TO THE NATIONAL WEATHER SERVICE BY EMAIL AT
ALB.STORMREPORT@NOAA.GOV.
LAT...LON 4312 7474 4315 7474 4316 7472 4318 7471
4318 7470 4327 7470 4325 7460 4301 7465
4305 7475 4311 7475
$$
TAWWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Albany, NY wrote its last area forecast discussion before this flash flood warning went out at Jul 17, 9:44 PM EDT, 36 minutes earlier.
Area forecast discussion, Jul 17, 9:44 PM EDT, 36 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE ALBANY NY 944 PM EDT SAT JUL 17 2010 .SYNOPSIS... A WEAK COLD FRONT WILL MOVE ACROSS OUR REGION THROUGH THIS EVENING RESULTING IN WIDELY SCATTERED TO SCATTERED SHOWERS AND THUNDERSTORMS. A RIDGE OF HIGH PRESSURE WILL BUILD INTO THE REGION ON SUNDAY...BRINGING SLIGHTLY LESS HUMID WEATHER. A LOW PRESSURE SYSTEM WILL MOVE INTO THE EASTERN GREAT LAKES SUNDAY NIGHT AND THE SAINT LAWRENCE VALLEY ON MONDAY DRAGGING ANOTHER WEAK FRONT THROUGH OUR REGION LATE MONDAY OR MONDAY EVENING RESULTING IN MORE SCATTERED SHOWERS AND THUNDERSTORMS. && .NEAR TERM /UNTIL 6 AM SUNDAY MORNING/... QUICK ADJUSTMENT TO RAIN CHANCES FOR THE REST OF THE NIGHT BASED ON RADAR AND SATELLITE TRENDS. BAND OF CONVECTION CONTINUES TO EVOLVE AS IT BUILDS GRADUALLY SOUTH...AND WILL MAINLY BE BELOW SEVERE LIMITS...BUT WILL STILL PULSE NEAR SEVERE LIMITS OCCASIONALLY THROUGH THE REST OF THIS EVENING. WE ARE SLOWLY LOSING THE INSTABILITY NOW...AND THE WINDS WILL HAVE A TOUGH TIME MIXING DOWN AS LOW LEVEL INVERSIONS BEGIN TO SET UP. SOME TRAINING OF CONVECTION COULD RESULT IN SOME STANDING WATER IN LOW LYING AREAS...TOO. PREV AFD BELOW... UPPER VORTEX IN CANADA IS SLOWLY PUSHING EAST...AND AS THE MEAN UPPER TROUGH AXIS SLOWLY HEADS EAST...ANOTHER SPOKE OF UPPER ENERGY AND A WEAK SURFACE COLD FRONT WILL TRACK THROUGH THE REGION THIS EVENING AND TONIGHT. AREAS FROM EASTERN NY THROUGH NEW ENGLAND WERE CAPPED THIS MORNING...BUT AREAS TO THE WEST AND NORTH WERE UNSTABLE...AND CONVECTION HAS ALREADY DEVELOPED IN CENTRAL AND WESTERN NY...EXTENDING INTO THE GREAT LAKES. SOME ISOLATED ACTIVITY INTO SOUTHERN VT...TOO. THE LOW LEVEL FORCING IS RELATIVELY WEAK IN TERMS OF BOUNDARY LAYER JET CONVERGENCE...BUT BROAD RELATIVELY STRONG BOUNDARY LAYER WESTERLY FLOW DOES EXIST OVER THE REGION. A GRADUALLY TIGHTENING BOUNDARY LAYER THERMAL GRADIENT...AND THETA E GRADIENT SUGGESTS ENOUGH FRONTOGENESIS AND MOISTURE CONVERGENCE TO INITIATE AND SUSTAIN SCATTERED THUNDERSTORMS. WITH THE INSTABILITY PRESENT...SOME STORMS IN CENTRAL AND WESTERN NY HAVE SHOWN CHARACTERISTICS OF MARGINALLY SEVERE WIND AND HAIL. SOME WIDELY SCATTERED STORMS WILL CONTINUE TO HOVER AROUND SEVERE LIMITS PERIODICALLY INTO THIS EVENING...BUT WHETHER THE SEVERE POTENTIAL WILL EXTEND INTO EASTERN NY AND WESTERN NEW ENGLAND IS TO BE SEEN. VILS IN THE MID TO UPPER 50S WILL BE A STARTING POINT TO EVALUATE FOR SEVERE HAIL. ACKNOWLEDGING SCATTERED THUNDERSTORMS THIS EVENING MOST AREAS...THEN TRENDING TO THE MID HUDSON VALLEY...BERKSHIRES AND NW CT LATER TONIGHT. LOWS MOST AREAS IN THE 60S TO NEAR 70. && .SHORT TERM /6 AM SUNDAY MORNING THROUGH TUESDAY/... ONCE THE WEAK REINFORCING COLD FRONT EXITS LATE TONIGHT AND EARLY TOMORROW...A SUNNY AND DRY DAY SHOULD BE THE RULE TOMORROW...AS WEAK HIGH PRESSURE BUILDS IN. WITH SLIGHTLY COOLER BOUNDARY LAYER TEMPERATURES IN PLACE...HIGHS MOSTLY IN THE 80S...SOME UPPER 70S IN HIGHER TERRAIN. AFTER TOMORROW...AND CONTINUING THROUGH TUESDAY...TIMING THE SUCCESSION OF UPPER IMPULSES AND RESULTING CONVECTIVE COMPLEXES IS DIFFICULT AT BEST. GUIDANCE GIVES US CLUES...BUT ZONAL UPPER FLOW...CONVECTIVE NATURE TO SYSTEMS...AND PROXIMITY OF LOW LEVEL THERMAL AND THETA E BOUNDARIES AROUND OUR REGION THROUGH THE PERIOD SUGGESTS GUIDANCE WILL BE CHANGING FROM RUN TO RUN UNTIL WITHIN 24 HOURS PRIOR TO PRECIPITATION ONSETS. THE NEXT DEFINITIVE SYSTEM SEEN IN CURRENT DATA IS IN THE NORTHERN PLAINS...APPROACHING THE WESTERN GREAT LAKES...AND IS TIMED TO AFFECT OUR REGION EARLY MONDAY IN NORTHERN AREAS...AND MONDAY AFTERNOON/EVENING IN CENTRAL AND SOUTHERN AREAS. QUITE A DIFFERENCE IN GUIDANCE SOURCES AS TO THE TIMING AND EXTENT OF CLOUD COVER AND CONVECTION...SO SORTING OUT THE POTENTIAL SENSIBLE WEATHER IN TERMS OF HIGH TEMPERATURES AND TIMING RAIN CHANCES QUITE CHALLENGING. AFTER LOW TEMPERATURES IN THE 60S EARLY MONDAY MORNING...WILL GO WITH LATE NIGHT AND MORNING SCATTERED CONVECTION IN NORTHERN AREAS. ALSO SUGGESTING CLOUDS AND NEW CONVECTION WILL BUILD INTO CENTRAL AND SOUTHERN AREAS THROUGH THE AFTERNOON. CONVECTIVE NATURE TO SYSTEM SUGGESTS IT SHOULD NOT BE A CLOUDY OR MOSTLY CLOUDY DAY IN CENTRAL AND SOUTHERN AREAS. SO SIDING WITH WARMER GUIDANCE MONDAY...BUT AGAIN...CHARACTER OF THE MONDAY SYSTEM WILL NOT BE KNOWN UNTIL TOMORROW OR TOMORROW NIGHT. WE MAY END UP CLOUDIER...COOLER AND WETTER MONDAY...BUT WESTERLY BOUNDARY LAYER FLOW SUGGESTS LESS CLOUD COVER AND MORE SCATTERED SHOWER/STORM ACTIVITY. STAY TUNED. SO...FOR NOW...SUGGESTING HIGHS IN THE 80S TO AROUND 90 CENTRAL AND SOUTHERN AREAS...AROUND 80 TO LOWER/MID 80S NORTHERN AREAS. ONCE THE MONDAY SYSTEM EXITS...AGAIN...A DRY PERIOD WITH A SLIGHT COOLDOWN. LOWS MONDAY NIGHT IN THE 60S. GUIDANCE TRYING TO RESOLVE ANOTHER QUICK MOVING SYSTEM LATE TUESDAY AFTERNOON AND EVENING. THIS PIECE OF UPPER LEVEL ENERGY IS NOT VERY APPARENT IN THE DATA AT THIS TIME...BUT GUIDANCE SOURCES SUGGEST IT ORIGINATES FROM THE MIDWEST AS A SYSTEM THAT EXITS THE ROCKIES AND CENTRAL PLAINS. EVEN WITH GUIDANCE IN RELATIVE AGREEMENT FOR THIS TUESDAY AFTERNOON SYSTEM...LOTS OF TIME TO WATCH THE REAL DEVELOPMENT BEFORE GETTING TO SPECIFIC WITH TIMING...TRACK AND CHARACTER OF THIS POTENTIAL SYSTEM. WILL GO WITH DRY TUESDAY MORNING...THEN PARTLY CLOUDY TUESDAY AFTERNOON WITH GENERAL SCATTERED THUNDERSTORMS. HIGHS IN THE 80S...A FEW 70S IN HIGHER TERRAIN. && .LONG TERM /TUESDAY NIGHT THROUGH SATURDAY/... GENERALLY UNSETTLED BUT SUMMERLIKE TUESDAY NIGHT THROUGH EARLY FRIDAY NIGHT AS A SUCCESSION OF SHORT WAVE TROFS AND FRONTAL BOUNDARIES MOVE THROUGH DURING THIS PERIOD. THE INITIAL SHORT WAVE TROF MOVES THROUGH TUESDAY NIGHT WITH THE GFS/NAM GENERALLY IN AGREEMENT WITH THE TIMING...BUT THEY DIFFER AS TO THE PLACEMENT OF ANY HEAVY RAINFALL. ANOTHER TROF MOVES THROUGH LATE WEDNESDAY NIGHT AND EARLY THURSDAY...FOLLOWED BY A WARM FRONTAL BOUNDARY THURSDAY NIGHT...AND A COLD FRONT FRIDAY AFTERNOON AND EVENING. TIMING OF THESE FEATURES WILL LIKELY CHANGE IN FUTURE MODEL RUNS... AS THEY HAVE VARIED IN PREVIOUS RUNS...SO HAVE FORECAST NO HIGHER THAN 40 PERCENT POPS IN ANY GIVEN TIME PERIOD...BUT HAVE KEPT AT LEAST A 20 PERCENT POPS OR HIGHER TUESDAY NIGHT THROUGH FRIDAY EVENING. AFTER THE COLD FRONT PASSES THE ENTIRE REGION LATER FRIDAY NIGHT... DRIER AND PCPN FREE WEATHER EXEPECTED FOR SATURDAY. WARM AND FAIRLY HUMID MOST OF THE PERIOD. HIGHS WEDNESDAY WILL START OUT IN THE MID 70S TO TO MID 80S...THEN WARM TO MAINLY IN THE 80S BY FRIDAY. LOWS TUESDAY AND WEDNESDAY NIGHTS WILL BE IN THE MID 50S TO MID 60S...AND UPPER 50S AND 60S THURSDAY NIGHT AND FRIDAY NIGHT. ON SATURDAY HIGHS WILL BE IN THE UPPER 70S AND 80S. && .AVIATION /02Z SUNDAY THROUGH THURSDAY/... SCATTERED CONVECTION NECESSITATING CB IN CLOUD GROUPS THIS EVENING. CONVECTION WEAKENS BUT SCATTERED SHOWERS INTO THE EARLY MORNING HOURS NECESSITATING VCSH INTO THE EARLY MORNING HOURS. SOME MVFR VISIBILITIES IN FOG IN SOME AREAS AFTER MIDNIGHT AND THROUGH SUNRISE. ANY FOG SHOULD LIFT SHORTLY AFTER SUNRISE. ANY INTERMITTENT CEILINGS THROUGH TOMORROW AFTERNOON SHOULD BE ABOVE 7000 FEET...EXCEPT IF A SHOWER OR THUNDERSTORM OCCURS. ACTIVITY TOO WIDELY SCATTERED TO INCLUDE REDUCTIONS TO CEILINGS AND VISIBILITIES THIS EVENING AND OVERNIGHT. AMENDMENTS WILL BE ISSUED BASED ON RADAR VERIFYING APPROACH OF A SHOWER OR THUNDERSTORM. OVERALL VFR CONDITIONS CONTINUE TOMORROW. AN OUTFLOW BOUNDARY APPROACHING KALB THIS EVENING SHOULD BRIEFLY SWITCH THE WINDS TO N TO NW AT 10 TO 15 KT...PERHAPS GUSTING NEAR 20 KT...BETWEEN 00Z AND 01Z. GENERAL WEST TO NORTHWEST WINDS TONIGHT AT LESS THAN 10 KT AT ALL SITES WILL SHIFT TO WEST AND NORTHWEST TOMORROW AND INCREASE TO 10 TO 15 KT. OUTLOOK... SUN...VFR...NO SIG WX. SUN NIGHT-MON...VFR...CHC OF SHRA/TSRA AND MVFR. TUE...VFR...CHC -TSRA AND MVFR. WED-THU...VFR...NO SIG WX. && .FIRE WEATHER... A WEAK COLD FRONT WILL MOVE ACROSS OUR REGION THROUGH THIS EVENING RESULTING IN WIDELY SCATTERED TO SCATTERED SHOWERS AND THUNDERSTORMS. A RIDGE OF HIGH PRESSURE WILL BUILD INTO THE REGION ON SUNDAY...BRINGING SLIGHTLY LESS HUMID WEATHER. A LOW PRESSURE SYSTEM WILL MOVE INTO THE EASTERN GREAT LAKES SUNDAY NIGHT AND THE SAINT LAWRENCE VALLEY ON MONDAY DRAGGING ANOTHER WEAK FRONT THROUGH OUR REGION LATE MONDAY OR MONDAY EVENING RESULTING IN MORE SCATTERED SHOWERS AND THUNDERSTORMS. RELATIVE HUMIDITY VALUES WILL RECOVER TO 80 TO 100 PERCENT TONIGHT AND SUNDAY NIGHT. RELATIVE HUMIDITY VALUES WILL DROP TO 35 TO 50 PERCENT ON SUNDAY AND 40 TO 55 PERCENT MONDAY. WINDS WILL BE WEST AT 10 TO 15 MPH TONIGHT...DIMINISHING TO AROUND 5 MPH AFTER MIDNIGHT...AND WEST AT 10 TO 15 MPH ON SUNDAY. WINDS WILL BE WEST TO SOUTHWEST AT 10 TO 15 MPH MONDAY. && .HYDROLOGY... ISOLATED TO SCATTERED SHOWERS AND THUNDERSTORMS WILL BE POSSIBLE TONIGHT AS A WEAK COLD FRONT MOVES THROUGH. ANY STORMS WITH DOWNPOURS ARE EXPECTED TO BE FAST MOVING...SO NO FLOODING IS ANTICIPATED. DRY WEATHER SHOULD RETURN FOR SUNDAY...BEFORE THE NEXT SYSTEM APPROACHES FOR LATE SUNDAY NIGHT INTO MONDAY WITH MORE SHOWERS AND THUNDERSTORMS. SOME OF THE STORMS COULD PRODUCE RAINFALL OF 1-2 INCHES IN A SHORT AMOUNT OF TIME...HOWEVER THESE HEAVIER AMOUNTS SHOULD BE ISOLATED. SOME PONDING OF WATER IN URBAN AND POOR DRAINAGE LOCATIONS WILL BE POSSIBLE. ANOTHER BRIEF DRY PERIOD IS EXPECTED FROM LATE MONDAY INTO TUESDAY...HOWEVER BY TUESDAY AFTERNOON THERE WILL BE THE CHANCE FOR ADDITIONAL SHOWERS AND STORMS. THIS ACTIVE PATTERN WILL LIKELY RESULT IN SEVERAL ROUND OF CONVECTION FROM THE MIDDLE TO LATTER PART OF NEXT WEEK. SHOULD REPEATED AREAS RECEIVE HEAVY RAINFALL...SOME FLOODING WILL BE POSSIBLE BUT IS TOO EARLY TO DETERMINE AT THIS TIME. FOR DETAILS ON SPECIFIC AREA RIVERS AND LAKES...INCLUDING OBSERVED AND FORECAST RIVER STAGES AND LAKE ELEVATIONS...PLEASE VISIT THE ADVANCED HYDROLOGIC PREDICTION SERVICE /AHPS/ GRAPHS ON OUR WEBSITE. && .ALY WATCHES/WARNINGS/ADVISORIES... CT...NONE. NY...NONE. MA...NONE. VT...NONE. && SYNOPSIS...NAS NEAR TERM...NAS
Hazardous weather outlook, Jul 17, 9:52 PM EDT, 28 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE ALBANY NY 952 PM EDT SAT JUL 17 2010 MAZ001-025-NYZ040-041-043-047>054-058>061-083-084-VTZ013>015-181100- NORTHERN BERKSHIRE-SOUTHERN BERKSHIRE-MONTGOMERY-NORTHERN SARATOGA- NORTHERN WASHINGTON-SCHOHARIE-WESTERN SCHENECTADY- EASTERN SCHENECTADY-SOUTHERN SARATOGA-WESTERN ALBANY-EASTERN ALBANY- WESTERN RENSSELAER-EASTERN RENSSELAER-WESTERN GREENE-EASTERN GREENE- WESTERN COLUMBIA-EASTERN COLUMBIA-SOUTHEAST WARREN- SOUTHERN WASHINGTON-BENNINGTON-WESTERN WINDHAM-EASTERN WINDHAM- 952 PM EDT SAT JUL 17 2010 THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN MASSACHUSETTS...SOUTHERN VERMONT...LAKE GEORGE SARATOGA REGION...CAPITAL DISTRICT...PARTS OF THE NORTHEASTERN CATSKILLS AND TACONICS. .DAY ONE...TONIGHT. SCATTERED STRONG THUNDERSTORMS ARE EXPECTED TONIGHT...WITH SOME ISOLATED THUNDERSTORMS POSSIBLE REACHING SEVERE LIMITS THIS EVENING...WITH QUARTER SIZED HAIL OR LARGER...AND DAMAGING WINDS. THUNDERSTORMS WILL MOVE EAST AT AROUND 30 MPH...AND CAN PRODUCE FREQUENT LIGHTNING AND LOCALLY HEAVY RAIN. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. THERE IS A CHANCE OF THUNDERSTORMS ON SUNDAY NIGHT INTO MONDAY WHICH MAY PRODUCE LOCALLY HEAVY RAIN AND GUSTY WINDS. THERE IS A CHANCE OF THUNDERSTORMS TUESDAY AND TUESDAY NIGHT. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. CTZ001-013-NYZ063>066-181100- NORTHERN LITCHFIELD-SOUTHERN LITCHFIELD-WESTERN ULSTER- EASTERN ULSTER-WESTERN DUTCHESS-EASTERN DUTCHESS- 952 PM EDT SAT JUL 17 2010 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHWESTERN CONNECTICUT...PARTS OF THE NORTHEASTERN CATSKILLS AND MID HUDSON VALLEY. .DAY ONE...TONIGHT. SCATTERED THUNDERSTORMS ARE EXPECTED THIS EVENING AND TONIGHT...THAT WILL MOVE EAST AT AROUND 30 MPH. WHILE THE THUNDERSTORMS ARE NOT EXPECTED TO BE SEVERE...THEY MAY PRODUCE BRIEF HEAVY DOWNPOURS...SMALL HAIL AND STRONG GUSTY WINDS. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. THERE IS A CHANCE OF THUNDERSTORMS ON SUNDAY NIGHT INTO MONDAY WHICH MAY PRODUCE LOCALLY HEAVY RAIN AND GUSTY WINDS. THERE IS A CHANCE OF THUNDERSTORMS TUESDAY AND TUESDAY NIGHT. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. NYZ032-033-038-039-042-082-181100- NORTHERN HERKIMER-HAMILTON-SOUTHERN HERKIMER-SOUTHERN FULTON- NORTHERN WARREN-NORTHERN FULTON- 952 PM EDT SAT JUL 17 2010 THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN MOHAWK VALLEY AND SOUTHERN ADIRONDACKS. .DAY ONE...TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. THERE IS A CHANCE OF THUNDERSTORMS ON SUNDAY NIGHT INTO MONDAY WHICH MAY PRODUCE LOCALLY HEAVY RAIN AND GUSTY WINDS. THERE IS A CHANCE OF THUNDERSTORMS TUESDAY AND TUESDAY NIGHT. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
In the hours before
Local storm report, Jul 17, 9:30 PM EDT, 50 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ALBANY NY
930 PM EDT SAT JUL 17 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0915 PM FUNNEL CLOUD BENNINGTON 42.87N 73.19W
07/17/2010 BENNINGTON VT PUBLIC
ON RTE 279 NEAR THE CENTER OF BENNINGTON IT WAS SPOTTED.
&&
TWASULASpecial weather statement, Jul 17, 9:39 PM EDT, 41 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE ALBANY NY 939 PM EDT SAT JUL 17 2010 NYZ040-047-048-051-180230- WESTERN ALBANY NY-SCHOHARIE NY-WESTERN SCHENECTADY NY-MONTGOMERY NY- 939 PM EDT SAT JUL 17 2010 ...A CLUSTER OF STRONG THUNDERSTORMS IN SCHOHARIE COUNTY IN EAST CENTRAL NEW YORK... MONTGOMERY COUNTY IN EASTERN NEW YORK... ALBANY COUNTY IN EAST CENTRAL NEW YORK... SCHENECTADY COUNTY IN EAST CENTRAL NEW YORK... AT 936 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A THUNDERSTORM CAPABLE OF PRODUCING...AROUND HALF INCH HAIL...WINDS AROUND 50 MPH...FREQUENT LIGHTNING...AND HEAVY RAIN. THIS STORM WAS LOCATED NEAR COBLESKILL...AND MOVING EAST AT 30 MPH. THE THUNDERSTORM WILL BE NEAR... CENTRAL BRIDGE AND 6 MILES NORTH OF SCHOHARIE BY 950 PM EDT DELANSON BY 1005 PM EDT DUANESBURG BY 1010 PM EDT RAINFALL AMOUNTS WILL RANGE FROM A HALF AN INCH TO AN INCH FROM THIS CLUSTER OF THUNDERSTORMS. TAW
Local storm report, Jul 17, 9:43 PM EDT, 37 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ALBANY NY
943 PM EDT SAT JUL 17 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0905 PM HAIL GRAFTON 42.77N 73.44W
07/17/2010 M1.50 INCH RENSSELAER NY TRAINED SPOTTER
QUARTER TO PING PONG/WALNUT BALL SIZE
&&
TWASULALocal storm report, Jul 17, 9:44 PM EDT, 36 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ALBANY NY
944 PM EDT SAT JUL 17 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0905 PM TSTM WND DMG GRAFTON 42.77N 73.44W
07/17/2010 RENSSELAER NY TRAINED SPOTTER
TREES AND LARGE TREE LIMBS DOWN. ESTIMATED WIND GUSTS TO
65 MPH.
&&
TWASULALocal storm report, Jul 17, 9:50 PM EDT, 30 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ALBANY NY
950 PM EDT SAT JUL 17 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0942 PM HAIL NORTH ADAMS 42.69N 73.11W
07/17/2010 E0.75 INCH BERKSHIRE MA TRAINED SPOTTER
&&
TWASULALocal storm report, Jul 17, 9:58 PM EDT, 22 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ALBANY NY
958 PM EDT SAT JUL 17 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0924 PM HAIL BENNINGTON 42.87N 73.19W
07/17/2010 M1.00 INCH BENNINGTON VT PUBLIC
&&
TWASULAThe office that day
Everything else NWS Albany, NY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 17, 8:19 PM EDT | Severe Thunderstorm Warning | ALY | Albany, Rensselaer, Saratoga, Schenectady, Washington | 41 min |
| Jul 17, 8:57 PM EDT | Severe Thunderstorm Warning | ALY | Rensselaer | 63 min |
| Jul 17, 10:03 PM EDT | Severe Thunderstorm Warning | ALY | Albany, Montgomery, Schenectady, Schoharie | 57 min |
| Jul 17, 10:15 PM EDT | Severe Thunderstorm Warning | ALY | Albany, Greene, Schoharie | 60 min |
| Jul 17, 10:30 PM EDT | Severe Thunderstorm Warning | ALY | Albany, Rensselaer, Saratoga, Schenectady | 45 min |
| Jul 17, 10:34 PM EDT | Areal Flood Advisory | ALY | Albany, Rensselaer, Saratoga, Schenectady | 4 hr |
| Jul 17, 11:16 PM EDT | Severe Thunderstorm Warning | ALY | Albany, Columbia, Dutchess, Greene, Rensselaer, Ulster | 59 min |
| Jul 18, 12:49 AM EDT | Areal Flood Advisory | ALY | Greene, Schoharie | 2 hr |
| Jul 18, 1:07 AM EDT | Severe Thunderstorm Warning | ALY | Albany, Columbia, Dutchess, Greene, Rensselaer, Ulster | 53 min |
Nearby
Flash Flood Warnings in New York, 2010Every flash flood warning in 2010
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.